Thunderstorm Wind, Woods
- When
- June 22, 7:25 PM CST
- Where
- Woods County, 14.71 mi NNE of Camp Houston
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.000, -99.000
A line of storms coming off the Rockies swept through Oklahoma late on the 22nd, producing numerous severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of storms coming off the Rockies swept through Oklahoma late on the 22nd, producing numerous severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 22, 5:54 PM CST, 1 hour 31 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 654 PM CDT Fri Jun 22 2018 .DISCUSSION... && .AVIATION... A complex of thunderstorms with damaging winds is expected to move across the northwestern half of Oklahoma this evening, arriving to the OKC area by late evening. Once the complex passes early Saturday morning, VFR conditions and north winds are expected. Later Saturday a surface front from the southern TX panhandle into central or southern OK will focus thunderstorm development from OKC and areas south and east through the late afternoon. && .PREV DISCUSSION... /issued 240 PM CDT Fri Jun 22 2018/ DISCUSSION... An active weather pattern will bring a risk of strong to severe storms through about Monday/early Tuesday of next week. Heavy rainfall and flooding will be possible as well. Scattered to numerous showers and thunderstorms will form over parts of the southern High Plains this afternoon, as a shortwave trough approaches. By early to mid evening, a thunderstorm complex will organize and move east and southeast through Oklahoma. The timing for storms to reach the main body of Oklahoma, appears to be after 6-7 pm. Strong damaging winds will be the main hazard with storms this evening and overnight with perhaps a better chance of hail across western Oklahoma early this evening. By mid to late Saturday afternoon, additional strong to severe storms are expected to form. At this time, areas along and southeast of Interstate 44 have the best opportunity. Although fewer storms may form Saturday, better instability and decent shear will support supercell storms with the potential for very large hail and damaging winds. The focus storms on Sunday will shift to mainly the northern half of Oklahoma. Another round of thunderstorms may develop across the eastern Texas and Oklahoma panhandles as an upper low/trough approaches. Storm movement should generally be east and northeast during the afternoon and evening. After the trough lifts east of the area on Tuesday, an upper level ridge over the southwestern United States is expected to build east during the mid to later part of next week. This will likely bring a period of dry weather along with rather hot and humid conditions. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 87 72 93 / 70 40 30 10 Hobart OK 72 92 74 99 / 40 20 20 10 Wichita Falls TX 77 100 76 100 / 20 20 40 0 Gage OK 64 87 69 96 / 80 10 10 30 Ponca City OK 68 86 71 90 / 80 20 10 10 Durant OK 76 93 76 94 / 50 30 40 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/09/09
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 437 PM CDT Fri Jun 22 2018 OKZ004>048-050>052-TXZ083>090-231100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 437 PM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is an Enhanced Risk for severe thunderstorms across portions of western Oklahoma for this evening into the overnight hours. Location... The Enhanced Risk is north and west of a line from near Alva to Clinton to Erick, Oklahoma. A Slight Risk extends east and south of the Enhanced Risk area all the way to the Red River and east through much of east central and southeastern Oklahoma. Areas between Henrietta and Quanah Texas are in at Marginal Risk. Timing... Friday evening through 3 AM Saturday. Impacts... Damaging wind, potentially over 80 mph, is the primary hazard. Large hail up to the size of golf balls and heavy rainfall that may cause localized flooding are also possible. Discussion...A large complex of thunderstorms will move across southwestern Kansas and the panhandles toward northwestern Oklahoma. This complex of thunderstorms is forecast to move southeastward across much of Oklahoma during the evening and overnight hour with a threat for damaging wind gusts. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is a Slight Risk for severe thunderstorms across approximately the southeast half of Oklahoma and much of western north Texas for Saturday afternoon into the evening hours. Large hail, up to size of baseballs, and damaging wind gusts from 60 to 80 mph are the primary hazards. In addition, there is a low tornado risk. Heavy rainfall may also lead to localized flooding. There will be a continued chance for thunderstorms Sunday through Tuesday night with the highest chance Monday night into early Tuesday. There is a Slight Risk for severe thunderstorms across primarily northern Oklahoma Sunday night into early Morning morning. .Heat... Heat index values from 100 to 108 degrees are expected through the upcoming weekend. If you will be outdoors, limit strenuous activities and take frequent breaks. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 726 PM CDT FRI JUN 22 2018 OKZ004-009-010-230045- Woodward OK-Harper OK-Ellis OK- 726 PM CDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward...Harper and northwestern Ellis Counties Until 745 PM CDT.... AT 723 PM CDT, a strong thunderstorm was located 6 miles north of Slapout, moving east at 70 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Laverne, Buffalo, Fort Supply, May and Rosston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the situation closely. Be ready to act quickly if a warning is issued or if storms threaten you. && LAT...LON 3696 9957 3655 9956 3649 10000 3699 9999 TIME...MOT...LOC 0023Z 271DEG 61KT 3672 10008 WR
The Vance AFB radar (KVNX), 83 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
40 thunderstorm wind, 2 hail. Local standard time, as filed.
Power lines downed and tree damage reported near the Woodward airport.
Eighty-five foot tree reported down.
Instrument unknown.
Tree branches downed and shed blown over.
Roof was blown off a house with an outbuilding blown into a separate house. Windows also broken in Seiling.
No damage reported.
Instrument unknown.
Several large tree limbs downed.
Several large tree branches downed.
No damage reported.
Multiple semi-trucks were blown over on I-40 west of El Reno.
Instrument unknown.
Instrument unknown.
Tree damage. Time estimated by radar.
Tree damage. Time estimated by radar.
Moderate size tree limbs broken. Time estimated by radar.
Bleachers overturned by winds. Time estimated by radar.
No damage reported.
Multiple large trees were down blocking roadways in Allen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766361, 766362, 766363, 766364, 766365, 766367, 766368, 766369, 766371, 766372, 766373, 766374, 766375, 766376, 766377, 766378, 766379, 766380, 766382, 766384, 766386, 766388, 766389, 766390, 766391, 766392, 766394, 766395, 766396, 766397, 766398, 766399, 766400, 766401, 768651, 766402, 766403, 768649, 768648, 768650, and more.